76 year old retiree. Private care business for 34 years. Alive and kicking to tell it. married to a wonderful man. Four children and nine grandchildren. No DM
JUST IN: People on GLP-1 weight-loss and diabetes drugs are reporting something unexpected: their nails are detaching. And it's happening more often than with non-users, a recent study found.
But that shouldn’t stop patients from taking GLP-1s, its authors said.
A new study of 575 GLP-1 users versus 1,329 non-users found:
-Nail detachment: 39% of users versus 9% of non-users
-Nail discoloration: 46% versus. 17%
-At least one nail problem: 66% versus 53%
A companion analysis of the same group found unusual hair loss in 50% of users versus 34% of non-users, often with scalp itching, redness, or scaling.
The gap didn’t disappear when researchers accounted for weight loss, skin conditions, or nutritional deficiencies. Nail detachment and discoloration were still two to three times more common among GLP-1 users.
Researchers say the changes are “usually benign” and “not a reason to stop an effective treatment" on one’s own initiative. Half of the users already reported nail issues before starting the drugs, and diabetes itself can damage nails.
The authors plan follow-up work with actual exams instead of self-reports.
I expected her to walk off. The friendly woman at the counter kept chatting about the weather like nothing was out at all. Whole conversation is on DudeFlash